Alert archive / Tennessee / Frost Advisories in 2012
Frost Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Oct 8, 2012, 2:36 PM CDT for 14 counties in Tennessee; 13 counties in Mississippi. It took effect at Oct 9, 2012, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2012, 2:36 PM CDT (19:36 UTC)
- In effect from
- Oct 9, 2012, 3:00 AM CDT
- Expired
- Oct 9, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Alcorn County, MS, Benton County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290 WWUS74 KMEG 081936 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 236 PM CDT MON OCT 8 2012 ...PATCHY FROST EXPECTED TONIGHT ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI... .CLEAR SKIES AND LIGHT WIND WILL RESULT IN TEMPERATURES DIPPING INTO THE MIDDLE 30S TONIGHT PRODUCING CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF FROST. MSZ002>006-009-013>017-023-024-TNZ003-004-020-021-050>055-089>092- 090800- /O.NEW.KMEG.FR.Y.0004.121009T0800Z-121009T1300Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE- UNION-PONTOTOC-LEE MS-ITAWAMBA-CHICKASAW-MONROE-WEAKLEY-HENRY- GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN...MARTIN...DRESDEN... PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 236 PM CDT MON OCT 8 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. * TEMPERATURE/FROST COVERAGE...FROST WILL BE MOST LIKELY IN SHELTERED VALLEYS AND OPEN FIELDS. THE GREATEST COVERAGE OF FROST IS EXPECTED NEAR THE TENNESSEE RIVER AND ALABAMA STATE LINE WHERE TEMPERATURES WILL DIP INTO THE MIDDLE 30S. * TIMING...FROST SHOULD BEGIN TO DEVELOP AFTER 3 AM AND LINGER NO MORE THAN AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...SENSITIVE VEGETATION...FRUIT...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT AND SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
743 WWUS74 KMEG 090241 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 941 PM CDT MON OCT 8 2012 ...PATCHY FROST EXPECTED TONIGHT ACROSS PORTIONS OF WEST TENNESSEE AND FAR NORTHEAST MISSISSIPPI... .CLEAR SKIES AND LIGHT WIND WILL RESULT IN TEMPERATURES DIPPING INTO THE MIDDLE 30S TOWARD SUNRISE...PRODUCING CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF FROST. MSZ002>004-009-013>017-023-024-TNZ050-051-089-090-090345- /O.CAN.KMEG.FR.Y.0004.121009T0800Z-121009T1300Z/ MARSHALL-BENTON MS-TIPPAH-PRENTISS-LAFAYETTE-UNION-PONTOTOC- LEE MS-ITAWAMBA-CHICKASAW-MONROE-HAYWOOD-CROCKETT-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...BOONEVILLE...OXFORD...NEW ALBANY... TUPELO...AMORY...ABERDEEN...SOMERVILLE...BOLIVAR 941 PM CDT MON OCT 8 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE NOT EXPECTED TO COOL SUFFICIENTLY FOR WIDESPREAD FROST FORMATION. $$ MSZ005-006-TNZ003-004-020-021-052>055-091-092-091300- /O.CON.KMEG.FR.Y.0004.121009T0800Z-121009T1300Z/ ALCORN-TISHOMINGO-WEAKLEY-HENRY-GIBSON-CARROLL-MADISON-CHESTER- HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...MARTIN...DRESDEN... PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON... SAVANNAH 941 PM CDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * TEMPERATURE/FROST COVERAGE...FROST WILL BE MOST LIKELY IN SHELTERED VALLEYS AND OPEN FIELDS. THE GREATEST COVERAGE OF FROST IS EXPECTED NEAR THE TENNESSEE RIVER...WHERE TEMPERATURES WILL LIKELY DIP INTO THE MIDDLE 30S. * TIMING...FROST SHOULD BEGIN TO DEVELOP AFTER 3 AM AND LINGER NO MORE THAN AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...SENSITIVE VEGETATION...FRUIT...AND FLOWERS COULD BE DAMAGED BY THE EXPECTED FROST. STEPS SHOULD BE TAKEN TO PROTECT AND SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 8, 12:42 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 8, 12:42 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1242 PM CDT MON OCT 8 2012 .UPDATE...AVIATION DISCUSSION && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 1018 AM CDT MON OCT 8 2012/ UPDATE...MORNING UPDATE. DISCUSSION... A FEW CLOUDS STILL LINGER ACROSS NORTH MISSISSIPPI WITH GENERALLY CLEAR SKIES ACROSS THE REMAINDER OF THE MIDSOUTH. TEMPERATURES ARE GENERALLY RUNNING 2-5 DEGREES WARMER THAN YESTERDAY...WITH THE EXCEPTION O WHERE CLOUDS LINGER IN NORTH MISSISSIPPI. BASED ON YESTERDAYS HIGHS IN A RELATIVELY SIMILAR AIRMASS...HIGHS IN THE LOW TO MIDDLE 60S LOOK VERY REASONABLE. ONLY MADE SLIGHT ADJUSTMENTS TO TEMPERATURES IN THIS UPDATE. OTHERWISE THE FORECAST LOOKS ON TRACK. THE MAIN FOCUS THIS AFTERNOON WILL BE ON HOW WIDESPREAD FROST MIGHT BE TONIGHT IN WEST TENNESSEE AND NORTHEAST MISSISSIPPI. PREV DISCUSSION... /ISSUED 619 AM CDT MON OCT 8 2012/ UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 416 AM CDT MON OCT 8 2012/ DISCUSSION... CURRENTLY...A FAIRLY VIGOROUS MID LEVEL DISTURBANCE IS SWINGING THROUGH WITH GOOD DEAL OF RAIN ACROSS THE MIDSOUTH...ESPECIALLY NORTH MISSISSIPPI. CLOUDS AND RAIN HAVE KEPT TEMPS FROM DROPPING AND READINGS ARE STILL IN THE UPPER 40S TO AROUND 50 JUST ABOUT EVERYWHERE. WINDS ARE LIGHT. TODAY...A FEW LINGERING SHOWERS ARE EXPECTED ACROSS NORTH MISSISSIPPI THIS MORNING OTHERWISE EXPECT CLEARING SKIES. TEMPS WILL WARM A FEW DEGREES ABOVE YESTERDAYS HIGHS THANKS TO INCREASED SUNSHINE THOUGH IT WILL STILL BE WELL BELOW NORMAL. SURFACE HIGH PRESSURE WILL BE PARKED OVER THE AREA SO WINDS WILL REMAIN LIGHT. TONIGHT...SURFACE HIGH PRESSURE WILL REMAIN OVER THE AREA. LIGHT WINDS AND CLEAR SKIES WILL PRODUCE GOOD RADIATIONAL COOLING...ESPECIALLY NEAR THE TN RIVER WHERE WINDS WILL BE CALM AND AREAS OF FROST ARE POSSIBLE. A FROST ADVISORY WILL PROBABLY NEEDED BUT WILL LET DAY SHIFT MAKE THE FINAL CALL. EXPECT LOWS FROM THE MID 30S NEAR THE TN RIVER TO THE MID 40S IN MEMPHIS. TUESDAY...HIGH PRESSURE REMAINS IN CONTROL BUT WILL SHIFT A LITTLE EAST. LIGHT SOUTHERLY FLOW WILL DEVELOP AND TEMPS WILL RESPOND...CLIMBING ABOVE 70 AT MOST LOCATIONS. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...A WEAK COLD FRONT WILL PUSH INTO THE AREA TUESDAY NIGHT. LOW TEMPS WILL BE WARMER AS WINDS AND CLOUDS KEEP READINGS AROUND 50. THIS FRONT IS WEAK AND MOISTURE STARVED. COULD SEE A FEW LIGHT SHOWERS TUESDAY NIGHT AS THE FRONT PUSHES INTO THE NORTHERN TIER BUT AS THE FRONT CONTINUES TO WEAKEN IT LOOKS LIKE WEDNESDAY WILL BE DRY. NO COLD AIR ASSOCIATED WITH THIS FRONT SO HIGHS ON WEDNESDAY WILL RANGE FROM ABOUT 70 NORTH TO UPPER 70S SOUTH AS SKIES CLEAR OUT. HIGH PRESSURE WILL MOVE INTO THE OH AND TN RIVER VALLEYS WEDNESDAY NIGHT. TEMPS WILL COOL OFF ACROSS NE SECTIONS WHERE THEY WILL DIP INTO THE LOWER 40S UNDER MOSTLY CLEAR SKIES. THURSDAY THROUGH FRIDAY...THE EASTERN U.S TROF WILL WEAKEN AS UPPER LEVEL RIDGING BUILDS ACROSS THE SOUTHERN U.S. AHEAD OF A CLOSED UPPER LOW MOVING OUT OF THE SW U.S. LATER THIS WEEK. AS A RESULT THE COLD FRONT THAT IS EXPECTED TO STALL SOUTH OF THE FORECAST AREA ON WEDNESDAY WILL LIFT BACK NORTH THURSDAY. MEANWHILE ANOTHER WEAK COLD FRONT MOVING THROUGH THE PLAINS WILL APPROACH THE AREA ON THURSDAY AS WELL. AS A RESULT...A STATIONARY FRONT WILL SET UP ALONG THE MO/AR AND KY/TN STATE LINE THURSDAY NIGHT THROUGH FRIDAY. THERE WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY ACROSS THE NORTHERN TIER DURING THIS TIME FRAME. PRECIP CHANCES DECREASE TO THE SOUTH WITH NORTH MS PROBABLY DRY AND WARM. FRIDAY NIGHT AND SATURDAY...IN RESPONSE TO THE UPPER LOW EJECTING OUT OF THE SW U.S. THE STATIONARY FRONT LIFTS NORTH AS A WARM FRONT FRIDAY NIGHT WITH DECREASING RAIN CHANCES ACROSS THE MIDSOUTH. SATURDAY LOOKS DRY AND VERY WARM AS UPPER LEVEL HEIGHTS RISE ACROSS THE REGION. HIGHS IN THE LOWER TO MID 80S LOOK REASONABLE. A COLD FRONT WILL PUSH INTO THE AREA SATURDAY NIGHT AND SUNDAY WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. SJM .AVIATION... 18Z TAFS ALL BUT TUP BACK TO VFR AND TUP WILL GO VFR THIS AFTERNOON. EXPECT VFR CONDITIONS TO CONTINUE THEN ON THROUGH 18Z TOMORROW. CU FILED WILL DISSIPATE LATER THIS AFTERNOON AND EVENING LEAVING CLEAR SKIES. LIGHT...MOSTLY NORTHERLY...WIND WILL SETTLE THIS EVENING. HIGH WILL BE FAR ENOUGH EAST TO STIR UP SOUTHERLY WINDS 15Z TUESDAY. WER && .PRELIMINARY POINT TEMPS/POPS... MEM 65 45 73 56 / 10 0 0 10 MKL 62 36 71 49 / 10 0 0 20 JBR 64 41 71 51 / 0 0 10 20 TUP 62 40 73 50 / 10 0 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 8, 3:23 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 323 AM CDT MON OCT 8 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 323 AM CDT MON OCT 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE POSSIBLE LATE TONIGHT AND EARLY TUESDAY MORNING NEAR THE TENNESSEE RIVER...GENERALLY EAST OF A PARIS TENNESSEE TO JACKSON TENNESSEE TO CORINTH MISSISSIPPI LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
Nearby
Frost Advisories in Tennessee, 2012Frost Advisories in Mississippi, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.